Paracetamol – So it comes to the fatal overdose

Wick Medinait contains, for example, 2 grams of paracetamol in 100 ml. 30 ml should be taken in the evening. However, patients often believe that a lot also help a lot and take them twice or even three times, above all so that the sleep-inducing effect starts more quickly.

Some take half a glass fully, that is about 100 ml and thus 2000 mg of active ingredient. That’s half the daily maximum dose. If the patient now takes the Wick Daymed capsules, the situation worsens.  Each capsule contains 325 mg paracetamol, you can take up to eight capsules a day, according to the package insert. That is already 2600 mg paracetamol.

Even with normal intake of the night juice (ie 30 ml), the patient now comes to 3300 ml of paracetamol. Anyone who then injects a few paracetamol tablets quickly gets over the 4000 mg.
Now the patient wants to avoid exactly this and additionally attacks with high suffering pressure to a preparation, which does not carry the word Paracetamol in the name, such as Thomapyrin intensively and whistles according to package leaflet again max. 1500 mg of paracetamol.

This happens quickly. The patient staggers in the pharmacy, buys the Wick products, is also taught by the pharmacist. But because he is so bad, his wife buys a few drugs out of sheer love so that he gets better quickly. Since these are all over-the-counter items and, above all, Wick-Medinait has the appearance of a harmless cough syrup, liver damage is inevitable.

Conclusion: Delivery of over-the-counter medications only on presentation of the health card. Storage of the previous purchases on the map. Warning for dangerous combinations with appropriate information from the pharmacist. This is the only way to prevent a fatal overdose by doctors or pharmacies shopping.

 

About the Author